Thunderstorm Wind, Camden
- When
- July 16, 8:00 PM EST
- Where
- Camden County, Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.800, -81.683
Resident reported that a large tree limb (12 inches thick and 20 ft long) was broken off by the wind and fell on a dog pen which was destroyed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Resident reported that a large tree limb (12 inches thick and 20 ft long) was broken off by the wind and fell on a dog pen which was destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 12:50 PM EST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT FRI JUL 16 2004 .SHORT TERM...DEEP UPPER LEVEL TROF AXIS HAS NOW PUSHED A BIT SE OF THE CWA (COUNTY WARNING AREA). SIGNIFICANT DRYING HAS OCCURRED PER 12Z KJAX SOUNDING AND H2O VAPOR LOOP. HOWEVER...MORE MOISTURE AND DISTURBANCES MOVING SE FROM UPSTREAM. AT THE SFC...CU FIELD SLOW TO DEVELOP...WITH MOST CU OVER S TIER AND NW ZONES. ISOLD TSTM DEVELOPMENT HAS BEEN CONFINED TO MARION COUNTY AND POINTS S WITH MUCH LESS COVERAGE THAN THU AND WEAKER THUS FAR. THIS EVENING...EXPECT GREATEST TSTM COVERAGE GENERALLY ALONG AND S OF A KSGJ TO KGNV LINE. IN ADDITION...A WK SHORT WAVE IS PROGGED TO MOVE INTO SE GA BY SUNSET...WITH A POSSIBLY TEMPORARY INCREASE IN COVERAGE OVER THAT AREA AS WELL. SAT...MODELS PUSH A RATHER POTENT 500 MB VORT MAX ACROSS GA LATE IN THE DAY. AS A RESULT...SHOULD SEE A WHOLESALE INCREASE IN POPS VS TODAY. DIFFERENCES IN MODELS REVOLVE AROUND RESULTING LOW-LEVEL LOW PRESSURE DEVELOPMENT IN RESPONSE TO THIS FEATURE. GFS STILL INSISTS THAT A 1006 MB LOW WILL DEVELOP ACROSS N OR CENTRAL GA...WITH ETA SHOWING WEAKER LOW DEVELOPMENT FARTHER N. GFS APPEARS TO HAVE A SOME CONVECTIVE FEEDBACK ISSUES...SO WOULD LEAN MORE TOWARD ETA FEATURES. THIS WILL RESULT IN LESS 850 MB WINDS AND LESS SEVERITY OF STORMS. HOWEVER...ACTIVITY WILL BE QUITE STRONG OVER N GA ZONES AND SPC HAS THIS AREA IN A SLIGHT RISK. SUN...MORE SHORTWAVE ENERGY AVAILABLE ROUNDING BASE OF UPPER TROF... BUT TIMING BECOMES MORE DIFFICULT. WILL CONTINUE HIGH CHANCE POPS FOR ENTIRE AREA. .LONG TERM...GFS STILL DEPICTING MID-LEVEL DRYING (ESP OVER N 2/3 OF THE AREA) EARLY NEXT WEEK. ALTHO UPPER TROF DAMPENS BY MID TO LATE WEEK...MOISTURE RETURNS ENUF FOR NEAR CLIMO POPS DURING THIS PERIOD. AS TROF WEAKENS...ABOVE CLIMO TEMPS BY MID TO LATE WEEK. && .MARINE...GRADIENT NOT QUITE AS STRONG OVER THE WATERS TONIGHT SO DO NOT EXPECT AS STRONG OF A NOCTURNAL SURGE. WENT CLOSE TO ETA FOR WIND GRIDS THROUGH THE NEXT SEVERAL DAYS AS GFS APPEARS WAY TO STRONG DUE TO FEEDBACK ISSUES. HOWEVER...MODELS DO AGREE ON OFFSHORE AREAS APPROACHING SCA CONDITIONS BY SATURDAY NIGHT INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 71 89 / 10 60 50 50 SSI 75 85 74 86 / 10 50 50 50 JAX 72 88 72 90 / 20 60 50 50 SGJ 74 84 74 86 / 20 60 50 40 GNV 72 88 72 88 / 30 60 50 50 OCF 72 87 72 87 / 30 60 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT FRI JUL 16 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1215 PM EDT FRI JUL 16 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS NORTHEAST FLORIDA TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON MAINLY SOUTH OF INTERSTATE 10. STORMS WILL BE MOVING TO THE SOUTHEAST AT AROUND 20 MPH. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE PRODUCING WIND GUSTS TO 60 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...OVERALL COVERAGE WILL BE MUCH LESS THAN ON THURSDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON SATURDAY AND SUNDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SATURDAY AND SUNDAY WITH ISOLATED SEVERE STORMS POSSIBLE PRODUCING STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/SEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 753 PM EDT FRI JUL 16 2004 GAZ132-170100- COFFEE GA- 753 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 900 PM EDT... AT 753 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF AMBROSE TO 13 MILES SOUTHWEST OF DOUGLAS...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF WILLACOOCHEE TO 3 MILES NORTHEAST OF WILLACOOCHEE...MOVING EAST TO NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...DOUGLAS...PRIDGEN...BROXTON AND WEST GREEN THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 757 PM EDT FRI JUL 16 2004 FLZ023-170100- BAKER FL- 757 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 900 PM EDT... AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CENTERED 13 MILES NORTHWEST OF TAYLOR...OR ABOUT 12 MILES SOUTH OF FARGO...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 810 PM EDT FRI JUL 16 2004 FLZ024-GAZ165-166-170115- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 810 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 PM EDT... AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF KINGS FERRY TO 10 MILES SOUTHWEST OF KINGS FERRY...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF FOLKSTON TO 4 MILES NORTHWEST OF HILLIARD...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS FERRY...WOODBINE...COLESBURG...KINGSLAND...ST. MARYS...KINGS BAY BASE AND HARRIETTS BLUFF THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 810 PM EDT FRI JUL 16 2004 FLZ021-022-035-170100- COLUMBIA FL-GILCHRIST FL-SUWANNEE FL- 810 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SUWANNEE...COLUMBIA AND NORTHERN GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 900 PM EDT... AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF SUWANNEE VALLEY...OR ABOUT 10 MILES NORTH OF LAKE CITY...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS...WATERTOWN AND RURAL AREAS OF NORTHERN GILCHRIST THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 850 PM EDT FRI JUL 16 2004 GAZ164-170130- CHARLTON GA- 850 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 930 PM EDT... AT 850 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF ST. GEORGE...OR ABOUT 16 MILES SOUTHWEST OF HILLIARD...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 930 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT FRI JUL 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG BRANFORD 29.96N 82.93W
07/16/2004 SUWANNEE FL FIRE DEPT/RESCUE
SEVERAL REPORTS OF TREES DOWN NEAR BRANFORD
&&
ENYEDIThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405918.